Alert archive / Montana / River Flood Warnings in 2017
River Flood Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this river flood warning at Jun 5, 2017, 2:37 PM MDT for Beaverhead County, Madison County, Montana. It was in force for 8 days.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2017, 2:37 PM MDT (20:37 UTC)
- Expired
- Jun 13, 2017, 5:00 AM MDT
- In force
- 8 days
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Beaverhead County, MT, Madison County, MT
The radar
The Missoula radar (KMSX), 196 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Hole River near Melrose (MLRM8).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 7.5 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06025500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
240 WGUS45 KTFX 052037 FLWTFX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 237 PM MDT Mon Jun 5 2017 ...The National Weather Service in Great Falls has issued a Flood Warning for the following river in Southwest Montana... Big Hole River near Melrose .Snowmelt at higher elevations will continue through the week with unseasonably warm temperatures expected across the region. In addition, recent heavy rainfall in the area will contribute to the rising river levels. Because of this, the Big Hole River will remain near minor flood stage for several days. The primary impacts will be minor flooding of low-lying and agricultural land areas as well as hazardous conditions for those recreating on or near the river. Those with agricultural interests are encouraged to protect irrigation systems. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Turn Around...Don't Drown. Motorists should not attempt to drive through water flowing over roads. Those recreating on or near the river are encouraged to exercise caution. The latest stages and forecasts for rivers and streams can be found at our web page...water.weather.gov/ahps && MTC001-057-061137- /O.NEW.KTFX.FL.W.0007.170605T2037Z-170613T1100Z/ /MLRM8.1.RS.170605T1400Z.170611T0000Z.170612T2100Z.UU/ 237 PM MDT Mon Jun 5 2017 The National Weather Service in Great Falls has issued a * Flood Warning for The Big Hole River near Melrose. * until Tuesday June 13...Or until the warning is cancelled. * At 1:15 PM Monday the stage was 6.2 feet. * Flood stage is 6.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 6.3 feet this afternoon...then remain near flood stage the rest of the week. Additional rises are possible later this week. * Impacts...Flooding is expected for agricultural areas near the river. In addition...high river levels will impact those recreating on or near the river. && LAT...LON 4547 11271 4559 11273 4558 11265 4548 11265 $$
9 follow-up statements
233 WGUS85 KTFX 052251 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 451 PM MDT Mon Jun 5 2017 ...The Flood Warning continues for the following river in Southwest Montana... Big Hole River near Melrose .Snowmelt at higher elevations will continue through the week with seasonably warm temperatures expected across the region. The Big Hole River is currently forecast to remain above flood stage through this week and into the weekend. The primary potential impact is expected to be minor flooding of agricultural land areas, with the need to protect irrigation systems. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn Around...Don't Drown. Motorists should not attempt to drive through water flowing over the road. The latest stages and forecasts for rivers and streams can be found at our web page...water.weather.gov/ahps && MTC001-057-070451- /O.CON.KTFX.FL.W.0007.000000T0000Z-170613T1100Z/ /MLRM8.1.RS.170605T1400Z.170611T0000Z.170612T2100Z.UU/ 451 PM MDT Mon Jun 5 2017 The Flood Warning continues for the Big Hole River near Melrose. * until Tuesday June 13...Or until the warning is cancelled. * At 4:15 PM Monday the stage was 6.3 feet. * Flood stage is 6.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 6.4 feet overnight...then remain near flood stage the rest of the week. Additional rises are possible later this week. * Impacts...Flooding is expected for agricultural areas near the river. In addition...high river levels will impact those recreating on or near the river. && LAT...LON 4547 11271 4559 11273 4558 11265 4548 11265 $$
777 WGUS85 KTFX 061045 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 445 AM MDT Tue Jun 6 2017 ...Flood Warning remains in effect for the following rivers in Southwest Montana... Big Hole River near Melrose .Snowmelt at higher elevations will continue through the week with unseasonably warm temperatures expected across the region. In addition, recent heavy rainfall in the area will contribute to the rising river levels. Because of this, the Big Hole River will remain near minor flood stage for several days. The primary impacts will be minor flooding of low-lying and agricultural land areas as well as hazardous conditions for those recreating on or near the river. Those with agricultural interests are encouraged to protect irrigation systems. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn Around...Don't Drown. Motorists should not attempt to drive through water flowing over the road. The latest stages and forecasts for rivers and streams can be found at our web page...water.weather.gov/ahps && MTC001-057-070145- /O.EXT.KTFX.FL.W.0007.000000T0000Z-170613T1400Z/ /MLRM8.1.RS.170605T1400Z.170611T0600Z.170613T0000Z.UU/ 445 AM MDT Tue Jun 6 2017 ...Flood Warning extended until Tuesday June 13...The Flood Warning continues for the Big Hole River near Melrose. * until Tuesday June 13...Or until the warning is cancelled. * At 4:15 AM Tuesday the stage was 6.3 feet. * Flood stage is 6.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 6.8 feet by Sunday morning. the river will fall below flood stage Monday evening. && LAT...LON 4547 11271 4559 11273 4558 11265 4548 11265 $$
603 WGUS85 KTFX 061603 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1003 AM MDT Tue Jun 6 2017 ...The Flood Warning continues for the following rivers in Montana.. Big Hole River near Melrose affecting Beaverhead and Madison Counties .For the Big Hole River, including Melrose, Minor flooding is occurring and minor flooding is expected to continue. Warm temperatures over the next few days will allow mountain snow pack to continue to melt. As a result...the Big Hole River will remain in minor flood stage for several days. The primary impacts will be minor flooding of low-lying and agricultural land areas as well as hazardous conditions for those recreating on or near the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn Around...Don't Drown. Motorists should not attempt to drive through water flowing over the road. && MTC001-057-070703- /O.CON.KTFX.FL.W.0007.000000T0000Z-170613T1400Z/ /MLRM8.1.RS.170605T1400Z.170610T1800Z.170613T0000Z.UU/ 1003 AM MDT Tue Jun 6 2017 The Flood Warning continues for the Big Hole River near Melrose. * until Tuesday June 13...Or until the warning is cancelled. * At 9:15 AM Tuesday the stage was 6.2 feet. * Flood stage is 6.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 6.8 feet by Saturday early afternoon. the river will fall below flood stage Monday evening. * Impacts...Flooding of agricultural land and irrigation equipment is likely. Some flooding impacts to homes near the river is possible. && LAT...LON 4547 11271 4559 11273 4558 11265 4548 11265 $$
695 WGUS85 KTFX 070108 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 708 PM MDT Tue Jun 6 2017 ...The Flood Warning continues for the following river in Southwest Montana... Big Hole River near Melrose affecting portions of Beaverhead and Madison Counties .Minor flooding is occurring on the portion of the Big Hole River near Melrose, and minor flooding is expected to continue. Warm temperatures over the next few days will continue melting of mountain snow pack. As a result, the Big Hole River will remain in minor flood stage for several days. The primary impacts will be minor flooding of low-lying and agricultural land areas as well as hazardous conditions for those recreating on or near the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn Around...Don't Drown. Motorists should not attempt to drive through water flowing over the road. The latest stages and forecasts for rivers and streams can be found at our web page...water.weather.gov/ahps && MTC001-057-072108- /O.CON.KTFX.FL.W.0007.000000T0000Z-170613T1400Z/ /MLRM8.1.RS.170605T1400Z.170610T1800Z.170613T0000Z.UU/ 708 PM MDT Tue Jun 6 2017 The Flood Warning continues for the Big Hole River near Melrose. * until Tuesday June 13...Or until the warning is cancelled. * At 6:15 PM Tuesday the stage was 6.0 feet. * Flood stage is 6.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...Rise above flood stage overnight and continue to rise to near 6.8 feet by early Saturday afternoon. The river is expected to then fall below flood stage by Monday evening. * Impacts...Flooding of agricultural land and irrigation equipment is likely. Some flooding impacts to homes near the river is possible. Conditions will also be hazardous for those recreating on or near the river. && LAT...LON 4547 11271 4559 11273 4558 11265 4548 11265 $$
009 WGUS85 KTFX 071007 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 407 AM MDT Wed Jun 7 2017 ...The Flood Warning continues for the following river in Southwest Montana... Big Hole River near Melrose affecting Beaverhead and Madison Counties .Minor flooding is occurring on the portion of the Big Hole River near Melrose, and minor flooding is expected to continue. Warm temperatures over the next few days will continue melting of mountain snow pack. As a result, the Big Hole River will remain in minor flood stage for several days. The primary impacts will be minor flooding of low-lying and agricultural land areas as well as hazardous conditions for those recreating on or near the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn Around...Don't Drown. Motorists should not attempt to drive through water flowing over the road. Stay tuned to NOAA Weather Radio or your local television or radio stationfor the latest information. && MTC001-057-080107- /O.CON.KTFX.FL.W.0007.000000T0000Z-170613T1400Z/ /MLRM8.1.RS.170605T1400Z.170610T1800Z.170613T0000Z.UU/ 407 AM MDT Wed Jun 7 2017 The Flood Warning continues for the Big Hole River near Melrose. * until Tuesday June 13...Or until the warning is cancelled. * At 3:15 AM Wednesday the stage was near 6.0 feet. * Flood stage is 6.0 feet. * Minor flooding has been occurring and is forecast to continue. * Forecast...Rise above flood stage by early this morning and continue to rise to near 6.8 feet by Saturday early afternoon. The river will fall below flood stage by Monday evening. * Impacts...Flooding of agricultural land and irrigation equipment is likely. Some flooding impacts to homes near the river is possible. Conditions will also be hazardous for those recreating on or near the river. && LAT...LON 4547 11271 4559 11273 4558 11265 4548 11265 $$
794 WGUS85 KTFX 071659 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1059 AM MDT Wed Jun 7 2017 ...The Flood Warning continues for the following river in Southwest Montana... Big Hole River near Melrose affecting Beaverhead and Madison Counties .Minor flooding is occurring on portions of the Big Hole River near Melrose, and minor flooding is expected to continue. Warm temperatures over the next few days will continue melting of mountain snow pack. As a result, the Big Hole River is expected to remain near or in minor flood stage for several days. The primary impacts will be minor flooding of low-lying and agricultural land areas as well as hazardous conditions for those recreating on or near the river. && MTC001-057-080759- /O.EXT.KTFX.FL.W.0007.000000T0000Z-170614T0200Z/ /MLRM8.1.RS.170605T1400Z.170610T0600Z.170613T1200Z.UU/ 1059 AM MDT Wed Jun 7 2017 ...Flood Warning extended until Tuesday evening... The Flood Warning continues for the Big Hole River near Melrose. * until Tuesday evening...Or until the warning is cancelled. * At 10:15 AM Wednesday the stage was 5.7 feet. * Flood stage is 6.0 feet. * Minor flooding is forecast. * Forecast...The Big Hole River is expected to rise above flood stage later tonight and then continue to rise to near 6.7 feet by Saturday morning. The river is forecast to fall below flood stage on Tuesday. * Impacts...Flooding of agricultural land and irrigation equipment is likely. Some flooding impacts to homes near the river is possible. Conditions will also be hazardous for those recreating on or near the river. && LAT...LON 4547 11271 4559 11273 4558 11265 4548 11265 $$
693 WGUS85 KTFX 080206 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 806 PM MDT Wed Jun 7 2017 ...The Flood Warning continues for the following river in Southwest Montana... Big Hole River near Melrose affecting Beaverhead and Madison Counties .Minor flooding is occurring on portions of the Big Hole River near Melrose, and minor flooding is expected to continue. Warm temperatures over the next few days will continue melting of mountain snow pack. As a result, the Big Hole River is expected to remain near or in minor flood stage for several days. The primary impacts will be minor flooding of low-lying and agricultural land areas as well as hazardous conditions for those recreating on or near the river. && MTC001-057-082006- /O.CON.KTFX.FL.W.0007.000000T0000Z-170614T0200Z/ /MLRM8.1.RS.170605T1400Z.170610T0600Z.170613T1200Z.UU/ 806 PM MDT Wed Jun 7 2017 The Flood Warning continues for the Big Hole River near Melrose. * until Tuesday evening...Or until the warning is cancelled. * At 7:15 PM Wednesday the stage was 5.7 feet. * Flood stage is 6.0 feet. * Minor flooding is forecast. * Forecast...The Big Hole River is expected to rise above flood stage later tonight and then continue to rise to near 6.7 feet by Saturday morning. The river is forecast to fall below flood stage on Tuesday. * Impacts...Flooding of agricultural land and irrigation equipment is likely. Some flooding impacts to homes near the river is possible. Conditions will also be hazardous for those recreating on or near the river. && LAT...LON 4547 11271 4559 11273 4558 11265 4548 11265 $$
355 WGUS85 KTFX 081335 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 735 AM MDT Thu Jun 8 2017 ...The Flood Warning continues for the following river in Southwest Montana... Big Hole River near Melrose affecting Beaverhead and Madison Counties .Minor flooding is occurring on portions of the Big Hole River near Melrose, and minor flooding is expected to continue. The primary impacts will be minor flooding of low-lying and agricultural land areas...as well as hazardous conditions for those recreating on or near the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn Around...Don't Drown. Motorists should not attempt to drive through water flowing over the road. Stay tuned to NOAA Weather Radio or your local television or radio stationfor the latest information. && MTC001-057-090435- /O.CON.KTFX.FL.W.0007.000000T0000Z-170614T0200Z/ /MLRM8.1.RS.170605T1400Z.170610T0600Z.170613T1200Z.UU/ 735 AM MDT Thu Jun 8 2017 The Flood Warning continues for the Big Hole River near Melrose. * until Tuesday evening...Or until the warning is cancelled. * At 6:15 AM Thursday the stage was 5.7 feet. * Flood stage is 6.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this morning and continue to rise to near 6.7 feet by Saturday morning. The river will fall below flood stage by Tuesday morning. * Impacts...Flooding of agricultural land and irrigation equipment is likely. Some flooding impacts to homes near the river is possible. Conditions will also be hazardous for those recreating on or near the river. && LAT...LON 4547 11271 4559 11273 4558 11265 4548 11265 $$
544 WGUS85 KTFX 081547 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 946 AM MDT Thu Jun 8 2017 ...The Flood Warning is cancelled for the following rivers in Montana... Big Hole River near Melrose affecting Beaverhead and Madison Counties .The latest forecast now keep the Big Hole River just below flood stage over the next several days. Thus the flood warning has been cancelled. The river will remain high and could possibly exceed flood stage once again later this weekend or next week. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to NOAA Weather Radio or your local television or radio stationfor the latest information. && MTC001-057-081616- /O.CAN.KTFX.FL.W.0007.000000T0000Z-170615T0200Z/ /MLRM8.1.RS.170605T1400Z.170606T0330Z.170614T1200Z.UU/ 946 AM MDT Thu Jun 8 2017 The Flood Warning is cancelled for The Big Hole River near Melrose. * At 9:15 AM Thursday the stage was 5.7 feet. * Flood stage is 6.0 feet. * Forecast...The river is expected to remain high and could possibly exceed flood stage once again later this weekend or next week. && LAT...LON 4547 11271 4559 11273 4558 11265 4548 11265 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at Jun 5, 11:42 AM MDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 5, 11:42 AM MDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1142 AM MDT Mon Jun 5 2017 .SYNOPSIS... Widespread showers early this morning will end from south to north through the morning as a strong front moves through the area. Much cooler temperatures are expected today with a few lingering showers possible near the Canadian border. Temperatures will warm through mid-week above seasonal normals with mostly tranquil conditions as high pressure builds over the region. A much more unsettled pattern arrives by late week into next weekend. && .UPDATE... In the wake of last night's cold front, wraparound moisture continues to keep more clouds and showers around than originally forecast. Because of this, I adjusted the forecast to include isolated showers and greater cloudcover across all of central Montana this afternoon. This will also keep temps on the cool side. Although, given the time of year, it won't take much of a break in the clouds for temps to warm up quickly. Overall, though, it still looks much cooler than yesterday. For now, thinking instability will be too weak for any lightning across central Montana, so I left out any mention of thunder. I did, however, add a mention of thunder to SW MT (along the I-90 corridor) where instability looks to be maximized. Of note, with the colder temps aloft today, any shower or storm could put down some graupel/small hail. Conditions may also be favorable for the development of cold air funnels. Martin && .AVIATION... Updated 1110z. Expect mainly VFR conditions through this afternoon and evening. Developing spotty showers will continue along and north of KLWT-KGTF line with drier conditions to the south and west. Within any one shower, lower ceilings and visibility will bring conditions close to MVFR at times. This shower activity will slowly come to an end through the late evening and early night time hours. Furthermore, any gusty winds this afternoon should subside towards the evening hours with clearing skies through the night. KLG && .HYDROLOGY... UPDATED 11 AM Monday Warmer temperatures this past weekend combined with heavier rainfall totals in spots has led to elevated hydro concerns. While widespread river flooding is not anticipated, smaller creeks and streams are running high in areas that saw heavier rainfall over the past 24 hours. At the same time, some mainstem rivers are running higher and faster with some potentially nearing bankfull. As of this update, no river flood warnings are in effect, but levels will continue to be closely monitored. Regardless, those with interests near streams/rivers are encouraged to closely monitor levels as well. Martin && .PREV DISCUSSION... /ISSUED 510 AM MDT Mon Jun 5 2017/ Today through Tuesday night...Strong upper level trough with associated jet energy moves north and east into southern Canada by this afternoon. Northerly surface flow behind this low will help keep temperatures on the cool side today with decreasing cloudiness. A few showers will be possible particularly in the morning hours particularly toward the Canadian border as well as northwest-facing slopes. Upper ridging builds overhead tonight and persists through Tuesday night, resulting in an overall warming trend continuing into mid-week. Cassell Wednesday through Thursday night...H500 ridging will be firmly in place through the day on Wednesday, before slowly shifting east during the afternoon/evening hours on Thursday. High temperatures beneath the aforementioned ridge will climb into the 70s to mid-80s on Wednesday, and 80s to possibly low 90s on Thursday. These highs would be some 10 to 20 degrees above normal. As the ridge begins to shift east Thursday afternoon/evening and the H500 flow becomes increasingly southwesterly, the chance for showers and thunderstorms will begin to increase along the Continental Divide (especially along the Northern Rocky Mountain Front). Friday through Sunday night...Main forecast concerns will revolve around a return of unsettled weather and the potential for strong/high winds. A broad H500 trough over the Gulf of Alaska Friday morning is expected to dig into the Pacific Northwest as a closed low by Saturday morning, before lifting and deepening further into Alberta/Saskatchewan by Sunday morning. At the surface, an area of low pressure is then expected to develop in lee of the Canadian Rockies and strengthen into the afternoon hours of Saturday. While models differ on the exact location/strength/timing of this upper level feature, current guidance depicts a relatively (for early June) strong system for this upcoming weekend. This pattern would bring the potential for widespread showers and thunderstorms to the region Friday afternoon and through at least the morning hours on Saturday, with lingering precipitation chances into Sunday across portions of North Central Montana and the Continental Divide. Due to the strength of this upcoming system and available cold air, mountain snow will even be possible along the higher elevations of the Continental Divide. In addition to increasing precipitation chances, strong winds are possible Saturday afternoon and into the evening hours on Saturday as the surface low over Alberta strengthens. The combination of an increasing surface pressure gradient, strong H700 cross barrier flow (of approximately 40-70kts), and an eastward advancing cold front, will bring about the chance for strong (potentially low high wind criteria) winds to affect portions of North Central Montana and the Rocky Mountain Front. The potential for strong winds will need to be closely monitored, as this pattern has some features that are strikingly similar to the most recent high wind event from the 24th of May. - Moldan && .PRELIMINARY POINT TEMPS/POPS... GTF 67 46 75 49 / 50 10 0 0 CTB 65 45 73 46 / 60 20 0 0 HLN 71 48 79 52 / 30 0 0 0 BZN 70 48 77 47 / 30 10 0 0 WEY 65 39 74 37 / 30 10 0 10 DLN 70 47 78 49 / 20 0 0 10 HVR 67 46 78 49 / 30 10 0 0 LWT 65 44 72 48 / 20 10 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && weather.gov/greatfalls
In the hours before
Local storm report, Jun 5, 10:42 AM MDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1042 AM MDT MON JUN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TSTM WND GST 3 SW CUT BANK 48.61N 112.38W
06/04/2017 M54 MPH GLACIER MT ASOS
&&
JAALocal storm report, Jun 5, 10:44 AM MDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1044 AM MDT MON JUN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST SW CUT BANK 48.63N 112.33W
06/04/2017 E55 MPH GLACIER MT PUBLIC
FACEBOOK VIDEO OF HEAVY RAIN WITH STRONG WINDS. TIME
ESTIMATED.
&&
JAALocal storm report, Jun 5, 10:48 AM MDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1048 AM MDT MON JUN 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND GST 10 S CUT BANK 48.49N 112.37W
06/04/2017 M64 MPH GLACIER MT MESONET
GUST FROM EW5772 (APRSWXNET/CWOP) SENSOR.
&&
JASpecial weather statement, Jun 5, 12:47 PM MDT, 1 hour 50 minutes before
Special Weather Statement National Weather Service Great Falls MT 1247 PM MDT MON JUN 5 2017 MTZ012-049-051930- Cascade MT-Eastern Teton MT- 1247 PM MDT MON JUN 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TETON AND NORTHWESTERN CASCADE COUNTIES UNTIL 130 PM MDT... At 1245 PM MDT, Doppler radar was tracking a strong thunderstorm over Fairfield, or 18 miles southeast of Choteau, moving southeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm may produce a significant amount of small hail. Drivers are encouraged to prepare for rapidly changing road conditions in the impacted area. Locations impacted include... Fairfield, Fort Shaw, Fort Shaw, Simms and Sun River. LAT...LON 4760 11205 4766 11197 4752 11169 4740 11188 TIME...MOT...LOC 1845Z 316DEG 15KT 4759 11196 MARTIN
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:55 PM MDT | Special Weather Statement | TFX | Glacier | 50 min |
| Jun 4, 7:11 PM MDT | Severe Thunderstorm Warning | TFX | Glacier | 34 min |
| Jun 4, 7:46 PM MDT | Special Weather Statement | TFX | Toole | 44 min |
| Jun 4, 8:04 PM MDT | Areal Flood Advisory | TFX | Glacier | 116 min |
| Jun 4, 8:10 PM MDT | Special Weather Statement | TFX | 50 min | |
| Jun 4, 8:15 PM MDT | Special Weather Statement | TFX | Toole | 45 min |
| Jun 5, 3:27 AM MDT | Special Weather Statement | TFX | Cascade | 48 min |
| Jun 5, 12:47 PM MDT | Special Weather Statement | TFX | Teton | 43 min |
Nearby
River Flood Warnings in Montana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.